Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2005, 5:18 PM EDT for Sevier County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2005, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 30, 2005, 5:46 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:45 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 30, 3:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT THU JUN 30 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)...WEAK SHORTWAVE AND INSTABILITY TRIGGERING ISOLATED THUNDERSTORMS OVER THE AREA...MAINLY ALONG THE HIGHER ELEVATIONS. SCATTERED CONVECTION SHOULD CONTINUE INTO THE EVENING HOURS...THEN DIMINISH WITH THE LOSS OF SURFACE HEATING. WILL KEEP SLIGHT CHANCE POPS INTO THE OVERNIGHT HOURS WITH COLD FRONT ENTERING REGION. FRONT SHOULD PASS THROUGH FRIDAY. PRETTY GOOD INSTABILITY AND UPPER DIVERGENCE ALONG WITH FRONT...WILL KEEP HIGH CHANCE POPS FOR FRIDAY. WITH THE FRONT PASSING THROUGH... STRONG TO SEVERE STORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...STRONGER REENFORCING COOLER AIR ENTERING CWA FROM NORTHWEST WILL BE RUNNING INTO UNSTABLE AIR MASS FRIDAY EVENING...BUT WILL BE STARTING TO STABLIZE AFTER SUNSET. ANOTHER PROBLEM WILL BE THE AMOUNT OF INSTABILITY LEFT IN AREA FROM AFTERNOON CONVECTION AND POSSIBLE WAVE OF PRECIP FROM EARLIER IN THE DAY. WILL DIMINISH POPS OVERNIGHT...WITH BEST CHANCES IN THE NORTHEAST AND MOUNTAINS. SATURDAY THROUGH ABOUT NOON MONDAY...COOLER/STABLE AIR MASS SAGS INTO REGION...WILL ONLY HAVE SLGT POPS IN APP MOUNTAINS SUNDAY AFTN. BY MONDAY AFTERNOON...WILL START UP SUMMER SHOWER/TSTM REGIME AGAIN. LOOKS LIKE UPPER LEVEL RIDGING EARLY IN THE WEEK WILL GIVE WAY TO TROUGH LATE IN THE WEEK. WILL SLOWLY RAISE POPS DURING WEEK IN ANTICIPATION OF UPPER TROUGH. GENERALLY GOING ON COOL SIDE OF GUIDANCE...THINK OVER THE WEEKEND COOLER AIR MASS WILL FILL IN BETTER THAN MODELS SHOWING...THINK THEY ARE HAVING TROUBLE RESOLVING TERRAIN EFFECTS ON AIR MASS...THINK WHOLE WEST SIDE OF APPS WILL GET FULL COOL AIR MASS OVER WEEKEND...MODELS HINT THAT AIR MASS WONT MODIFY THAT MUCH...BUT THINK IT WILL. ALSO...MODEL HIGH TEMPS LOOK A LITTLE TOO WARM FOR SCENARIO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 91 68 87 / 40 50 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 86 / 30 50 30 10 OAK RIDGE, TN 69 89 67 85 / 30 50 20 10 TRI CITIES AIRPORT, TN 67 87 64 84 / 30 50 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH/GM
Hazardous weather outlook, Jun 30, 2:15 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 215 PM EDT THU JUN 30 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 215 PM EDT (115 PM CDT) THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... A COLD FRONT WILL APPROACH THE AREA ON FRIDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME SEVERE... WITH THE THREATS DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.